| Model Number |
191124 |
| Medical Device Problem Code |
Thermal Decomposition of Device (1071)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.¿.
Event or Problem Description
A biomedical technician (biomed) at a user facility reported that a fresenius 2008t hemodialysis (hd) machine had a burned heater rod.The machine tripped the ground-fault circuit interrupter (gfci) outlet and powered off after the biomed attempted to put it into rinse mode.The biomed evaluated the machine and found that the heater rod appeared warped and cracked and expanded from its normal size.A patient was not connected to the machine at the time of the incident and there was no harm to any patients or individuals because of this malfunction.The machine has approximately 3,078 hours and the heater rod was the original fresenius part on the machine.The biomed reported that there was no damage observed on any other components, or any other additional issues, associated with the burned heater rod.The biomed replaced the heater rod, which resolved the issue.The unit was returned to service at the user facility without issue and without reoccurrence of the event.The heater rod is available to be returned to the manufacturer for physical evaluation.
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: although it was stated that the complaint device was available to be returned, to date no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation was performed by a fresenius field service technician (fst).A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
Event or Problem Description